Texas, 2005

Heavy Snow in Texas, March 26, 2005

March 26, 2005 · NWS LUB · 3 events in 2 counties and zones

); 4 inches of snow reported in Rhea (Parmer); 5 inches of snow reported in Bovina (Parmer).

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

7 inches of snow reported in Vigo Park (Swisher Co.); 4 inches of snow reported in Rhea (Parmer); 5 inches of snow reported in Bovina (Parmer).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 26, 3:35 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 26, 3:35 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
335 PM CST SAT MAR 26 2005

.SHORT TERM...
UPPER LOW OVER SOUTHEAST NM BEGINNING TO MOVE MORE EASTERLY AS CLOUD
TOPS CONTINUE TO COOL ACROSS ERN NM AND W TX. DEFORMATION ZN LIKELY
TO BE POSITIONED ACROSS NORTHERN HALF OF FA THIS EVE AND NORTHWEST
COUNTIES ALREADY SEEING PERIODS OF HEAVY SNOW. WILL KEEP ADVISORY
GOING AS IS. MAY BUMP UP TOP END AMOUNTS TO NEAR 4 INCHES BASED ON
LATEST TRENDS. ELSEWHERE...EXPECT SHOWERS TO CONTNUE DEVELOPING
ACROSS SOUTHERN ZNS IN REGION OF FRONTOGENESIS THEN ROTATE NORTH
THIS EVENING. RAIN SHOULD CHANGE TO SNOW RATHER QUICKLY NEXT COUPLE
OF HOURS IN CENTRAL AREAS BUT REMAIN LESS INTENSE THAN ACROSS
ADVISORY AREAS. STILL MAY SEE AMOUNTS APPROACH AN INCH FROM ALONG
TX/NM BORDER TO LBB BUT MELTING AND WARM GROUND TEMPS WILL DIMINISH
IMPACT.

SYSTEM WILL BE EXITING INTO NORTH TEXAS AFTER MIDNIGHT AND PRECIP
WILL END FROM WEST TO EAST WITH IT. TEMPS OFF CAPROCK LIKELY TO
PRECLUDE MUCH SNOWFALL AT ALL BUT CANNOT RULE IT OUT COMPLETELY
GIVEN DIABATIC COOLING WITH HEAVIER BANDS. CLEARING EXPECTED TO
BEGIN AFTER SUNRISE SUNDAY AND TEMPS SHOULD END UP NR 60 FOR MOST
AREAS EXCEPT NORTH.

.LONG TERM...
PERIOD BEGINS WITH FA IN THE WAKE OF TODAYS UPPER LOW. SHORTWAVE
RIDGING TO MOVE OVERHEAD SUNDAY NIGHT THEN BACK TO SWLY BY MONDAY
NIGHT. THIS SHOULD RESULT IN A QUICK WARMUP INTO THE 70S MONDAY AND
LOWER 80S TUESDAY. SHORTWAVE TROUGH TO CROSS CENTRAL PLAINS TUESDAY
WITH LITTLE EFFECT EXPECTED HERE. NEXT TROUGH TO MOVE ONTO THE
PLAINS WEDNESDAY. MOISTURE RETURN LOOKS TO BE MINIMAL IF ANY...
CONCENTRATED TO THE EAST OF THE FA. WE MAY STAY IN THE DRY LOW LEVEL
AIR. INHERITED SLIGHT CHC POPS FOR WEDENSDAY AFTN AND ALTHOUGH AM
SCEPTICAL ABOUT MOISTURE...DYNAMICS MAY BE ENOUGH FOR SOME HIGH
BASED THUNDER OFF THE CAPROCK...ENOUGH SO THAT WILL NOT MAKE CHANGES
ATTM. REMAINDER OF THE WEEK LOOKS TO BE QUIET. DECENT COOL DOWN FOR
THURSDAY AND FRIDAY WITH DEEP NLY FLOW IN THE WAKE OF THE UPPER
TROUGH THEN WARMING AGAIN SATURDAY AS LOW LEVEL RETURNS TO THE SW.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        30  56  35  77 /  70  10   0   0
TULIA         31  54  37  75 /  70  10   0   0
PLAINVIEW     31  54  37  76 /  70  10   0   0
LEVELLAND     32  61  39  79 /  70  10   0   0
LUBBOCK       32  61  38  77 /  70  10   0   0
BROWNFIELD    33  62  39  78 /  70  10   0   0
CHILDRESS     34  61  40  78 /  80  10   0   0
SPUR          35  60  39  77 /  80  10   0   0
ASPERMONT     36  62  39  77 /  80  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY UNTIL
      MIDNIGHT CST SUNDAY FOR THE FOLLOWING ZONES...BAILEY...
      BRISCOE...CASTRO...FLOYD...HALE...LAMB...PARMER...AND
      SWISHER.

&&

24/07
Hazardous weather outlook, Mar 26, 12:15 PM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1215 PM CST SAT MAR 26 2005

TXZ021>024-027>030-270011-
BAILEY-BRISCOE-CASTRO-FLOYD-HALE-LAMB-PARMER-SWISHER-
1215 PM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

WINTER WEATHER

AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING ACCUMULATING
SNOWFALL ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND
ROLLING PLAINS TODAY AND TONIGHT. INITIALLY MUCH OF THE SNOW WILL
MELT AS IT FALLS...HOWEVER SNOW WILL BEGIN TO ACCUMULATE AS
PRECIPITATION RATES INCREASE AND TEMPERATURES BEGIN TO FALL TOWARD
SUNSET. TOTAL SNOW ACCUMULATIONS OF UP TO 2 INCHES MAY OCCUR. FOR
FURTHER DETAILS PLEASE REFER TO THE WINTER WEATHER ADVISORY ISSUED
BY THIS NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK AT 12 PM CST.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TXZ025-026-031>044-270014-
CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-GARZA-HALL-HOCKLEY-KENT-KING-
LUBBOCK-LYNN-MOTLEY-STONEWALL-TERRY-YOAKUM-
1215 PM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING AREAS OF RAIN TO
THE SOUTH PLAINS AND LOW ROLLING PLAINS TODAY. THE RAINFALL WILL THEN
BECOME A MIXTURE OF RAIN AND SNOW BY THIS EVENING. ACCUMULATING
SNOWFALL OF LESS THAN ONE INCH IS A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 heavy snow. Local standard time, as filed.

Heavy Snow, Parmer

When
March 26, 6:00 PM CST to 8:00 PM CST
Where
Parmer forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Heavy Snow, Parmer

When
March 26, 6:00 PM CST to 8:00 PM CST
Where
Parmer forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Heavy Snow, Swisher

When
March 26, 6:00 PM CST to 8:00 PM CST
Where
Swisher forecast zone
Reported by
TRAINED SPOTTER
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440168, 5440169, 5440170.